Arizona, 2015Damaging Wind in Arizona, August 25, 2015
August 25, 2015 · NWS PSR · 1 event in 1 county or zone
Isolated to scattered thunderstorms developed across portions of south central Arizona during the afternoon hours on August 25th, and some of the stronger ones produced gusty and damaging outflow winds estimated to be at least 50 mph in strength. The gusty winds damaged trees in both Tempe and Ahwatukee and in both cases the trees fell down and blocked roadways.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated to scattered thunderstorms developed across portions of south central Arizona during the afternoon hours on August 25th, and some of the stronger ones produced gusty and damaging outflow winds estimated to be at least 50 mph in strength. The gusty winds damaged trees in both Tempe and Ahwatukee and in both cases the trees fell down and blocked roadways. No injuries were reported due to the falling trees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Aug 25, 4:30 PM MST, 1 hour 20 minutes earlier.
Area forecast discussion, Aug 25, 4:30 PM MST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
430 PM MST TUE AUG 25 2015
.UPDATE...AVIATION DISCUSSION.
.SYNOPSIS... HIGH PRESSURE HAS BECOME REESTABLISHED TO THE EAST OF
ARIZONA AND MOIST MONSOONAL FLOW HAS SETTLED INTO THE REGION. THESE
CONDITIONS WILL SUPPORT HIGHER THAN NORMAL RAIN CHANCES ACROSS THE
LOWER DESERTS THROUGH TUESDAY BEFORE SLOWLY TAPERING OFF THURSDAY.
DRIER CONDITIONS WILL SLOWLY RETURN BY THE END OF THE WEEK ALONG
WITH ABOVE NORMAL TEMPERATURES. WELL ABOVE NORMAL TEMPERATURES ARE
POSSIBLE BY THE WEEKEND.
&&
.DISCUSSION...
DEEP LAYER MOISTURE PROFILES REMAIN UNUSUALLY HIGH THIS AFTERNOON
WITH 12Z SAMPLED AND 19Z OBJECTIVELY ANALYZED PWATS IN A 1.75-2.00
RANGE ACROSS THE FORECAST AREA (FALLING JUST SHORT OF DAILY
HISTORICAL MAXIMUM VALUES). ANALYSIS ALSO SHOWED A WELL DEFINED
INVERTED TROUGH AXIS BISECTING THE FORECAST AREA IN ITS SLOW
PROGRESSION TO THE NORTHWEST. TWO VERY DISTINCT MCV CENTERS ALIGNED
ALONG THIS TROUGH AXIS...ONE NEAR PRESCOTT FURTHER LIFTING INTO
NWRN ARIZONA...AND A SECONDARY ACTIVE CENTER PUSHING INTO THE NRN
BAJA. A TERTIARY WEAK REMNANT CIRCULATION MAY ALSO BE TRAILING THE
TROUGH AXIS...MOVING NORTH FROM NRN SONORA AND BECOMING COLLOCATED
WITH A BROAD AREA OF UPPER LEVEL DIVERGENCE.
WHILE CLOUD COVER HAD LARGELY KEPT MUCH OF THE REGION STABILIZED
EARLIER IN THE DAY...SUFFICIENT BREAKS HAVE ALLOWED FOR RATHER
SUBSTANTIAL DESTABILIZATION THROUGH THE SERN QUARTER OF THE STATE.
MLCAPES BREACHING THE 1500 J/KG THRESHOLD ARE ANALYZED IN THIS AREA
WITH APPARENT BROAD SCALE ASCENT SPREADING INTO FAR SRN ARIZONA. A
TIGHT INHIBITION GRADIENT EXISTS FROM THE CNTRL PARTS OF ARIZONA WINDS BECOMING VRB 25-35 KTS
IN VCNTY TSTMS. OTHERWISE
THROUGH THE FAR SWRN PORTION OF THE STATE WHERE CLOUDS HELD LONGER.
NEVERTHELESS...SHOULD FORCED ASCENT CONTINUE TO STRENGTHEN...EVEN
AREAS WITH MINIMAL MLCAPE AND ACCEPTABLE MUCAPE COULD SEE
ORGANIZED CONVECTION.
OVERALL...MIDLEVEL LAPSE RATES ARE FAIRLY POOR AND DCAPE VALUES ONLY
SLIGHTLY GREATER THAN 500 J/KG POTENTIALLY LIMITING WIDESPREAD
SEVERE POTENTIAL. HOWEVER...GIVEN MODEST MIDLEVEL WINDS AND
PROPAGATING SPEED OF INDIVIDUAL CELLS...INSTABILITY PARAMETERS
SUPPORT SOME VERTICAL MOMENTUM TRANSFER AND A FEW WET MICROBURSTS.
ALSO WITH THE ANOMALOUS AMOUNT OF ENVIRONMENTAL MOISTURE...SOME
MINOR URBAN HYDROLOGIC PROBLEMS ARE POSSIBLE DESPITE RAPID STORM
MOTION...BUT REALLY ONLY IF ECHOES CAN TRAIN OVER THE SAME AREA.
BY WEDNESDAY...THE BROAD INTERMOUNTAIN RIDGE AXIS AND CIRCULATION
CENTER WILL BEGIN TO BE JOCKEYED AROUND AND REPOSITIONED IN RESPONSE
TO A STRONG UPSTREAM TROUGH OF LOW PRESSURE OVER THE NE PACIFIC
OCEAN. THE ML/500MB CIRC CENTER WILL BE DISPLACED WELL ACROSS THE
CENTRAL PLAINS WHILE THE UL/300-250MB CENTER WILL BEGIN TO SINK TO
OUR SOUTH OVER NORTHERN OLD MEXICO. RESULTING FLOW ALOFT WILL
GRADUALLY TRANSITION TO SOUTHWESTERLY HEADINGS SLOWLY WORKING TO
DRAW DOWN MOISTURE VALUES THROUGH THE COLUMN. HOWEVER THAT DRAW DOWN
LOOKS TO BE SLOWER THAN EARLIER FORECASTS...WITH MIXING
RATIOS POSSIBLY STAYING IN THE 10 G/KG RANGE WEDNESDAY AND EVEN INTO
THURSDAY.
CONVECTIVE OVERTURNING AND CONTAMINATION OF THE ENVIRONMENT MAY
SIGNIFICANTLY DISRUPT OR PREVENT MORE ORGANIZED THUNDERSTORM
DEVELOPMENT WEDNESDAY. HIGHER TERRAIN LOCATIONS THAT CAN EXPERIENCE
SOME AMOUNT OF INSOLATION WOULD BE THE MOST PREFERRED...THOUGH
RESIDUAL MOISTURE THROUGH THE REGION CERTAINLY WOULD SUPPORT SHOWERS
EVEN AT LOWER ELEVATIONS EVEN WITHOUT STRONG ASCENT. FORECAST POPS
WERE TAILORED TOWARDS ENSEMBLE MEANS GIVEN THE CHAOTIC ENVIRONMENT
AND EXCESSIVE MOISTURE PRESENT...BUT CONCEPTUALLY POPS MAY VERY WELL
BE SOMEWHAT ELEVATED GIVEN THE RECOVERY PERIOD TYPICALLY NEEDED TO
SUPPORT MORE ORGANIZED DEEP CONVECTION.
BY FRIDAY AND THE EARLY WEEKEND...WEAK UL SOUTHWESTERLY WAVE AND
CONTINUED SETTLED ON THE UL HIGH CIRC CENTER TO OUR SOUTH WILL
CONTINUE TO THIN AIRMASS MOISTURE...WITH FORECASTED PWATS
POTENTIALLY DROPPING INTO THE 1 TO 1.25 IN RANGE. ML HEIGHT AND WIND
FIELDS INDICATE THE 500MB RIDGE CIRC CENTER WILL MIGRATE/BOUNCE
AROUND THE FOUR CORNERS REGION...DRAWING THE RIDGE AXIS BACK TO THE
WEST AND SUPPORTING 1000-500MB THICKNESSES BACK INTO THE MID 580DAM
RANGE. THE SLOWLY DRYING AIRMASS COULD SUPPORT A RETURN TO WARMER
TEMPERATURES AND ABOVE NORMAL TEMPERATURES TO THE AREA...BUT SOME
SOUTHERLY MOISTURE SEEP INTO THE AREA AS THE 500MB RIDGE MIGRATES
AROUND THE REGION COULD HELP REIGN IN SOME OF THE WARMEST READINGS.
THE WARMEST WESTERN DESERTS...INCLUDING EL CENTRO...YUMA AND
TACNA...COULD HIT THE 110F MARK BY FRIDAY AND A DEGREE OR TWO WARMER
BY THE WEEKEND. MEANWHILE LOCATIONS AROUND SOUTH-CENTRAL
AZ...INCLUDING THE PHX METRO AND GILA BEND...COULD POTENTIALLY REACH
THE 110F MARK BY THE WEEKEND. OVER THE LAST NORMAL PERIOD /1981-
2010/ THE AVERAGE LAST 110F DAY IN PHOENIX FALLS ON AUGUST 26TH
/SEPTEMBER 6TH FOR YUMA/. WE COULD CERTAINLY PUSH PAST THE AVERAGE
LAST DAY IN THE PHOENIX AREA BY THE WEEKEND...AND WORK TO CINCH THE
TOP SPOT FOR THE WARMEST AUGUST ON RECORD AT BOTH LOCALES TO CLOSE
OUT THE MONTH.
AFTER THE WARM WEEKEND TO CLOSE-OUT AUGUST...THE AFOREMENTIONED
STRONG EASTERN PACIFIC TROUGH WILL CONTINUE ITS APPROACH TO THE U.S.
WEST COAST. MEDIUM-RANGE DETERMINISTIC AND ENSEMBLE GUIDANCE
GENERALLY AGREE ON THIS SOLUTION...BUT STILL HAVE TIMING AND SOME
DEPTH DIFFERENCES AT THIS POINT. NAEFS ENSEMBLE GUIDANCE SHOW
NOTHING ATYPICAL /ABOVE OR BELOW CLIMO PERCENTILES/ FOR EARLY
SEPTEMBER WITH REGARDS TO THE VARIOUS MANDATORY HEIGHT LEVELS.
EXTENDED TEMPERATURES WITH THIS FORECAST PACKAGE WERE SUBTLY COOLED
FOR THE EARLY NEXT WEEK PERIOD WITH MOSTLY BELOW NORMAL POPS ACROSS
THE REGION.
&&
.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...
THROUGH 01Z WED...SCT CLDS NEAR 8 THSD AGL WITH BKN CLDS AOA 14 THSD
AGL. WEST WIND 5 TO 10 KNOTS. FROM 01Z WED TO 06Z WED...SCT-BKN CLDS
8 TO 10 THSD AGL...FEW TSTMS WITH VRB WIND GUSTS TO 35 KTS AND
BLOWING DUST. FROM 06Z WED TO 14Z WED...SCT CLDS BASED NEAR 8 THSD
AGL WITH BKN CLDS AOA 14 THSD AGL. ISOLD SHWRS. SOUTHEAST WIND 6 TO
8 KNOTS. FROM 21Z WED TO 01Z THU...SCT-BKN CLDS AOA 10 THSD AGL.
WEST WIND 8-10 KNOTS.
SOUTHEAST CALIFORNIA/SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
THROUGH 03Z WED...SCT CLDS NEAR 8 THSD AGL...WITH BKN CLDS AOA 14
THSD AGL. ISOLATED SHWRS THIS EVENING. WEST TO SOUTHWEST WIND TO 10
KT THIS EVING BECOMING SOUTH WIND 8 TO 12 KNOTS TONIGHT AND WED.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
FRIDAY THROUGH TUESDAY...
DRIER AND WARMER WEATHER WILL SPREAD INTO REGION FROM THE
WEST...HOWEVER A SLIGHT CHANCE OF AFTERNOON AND EVENING TSTMS IS
STILL FORECAST FOR THE MOUNTAINS OF SOUTHERN GILA COUNTY EACH DAY.
MINIMUM RELATIVE HUMIDITIES WILL FALL INTO THE 14 TO 18 PERCENT
RANGE...BUT NEAR 25 PERCENT IN SOUTHERN GILA COUNTY. AFTERNOON
SOUTHWEST WINDS WILL RANGE FROM 10 TO 20 MPH. GOOD OVERNIGHT
RECOVERY IS EXPECTED.
&&
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT CONDITIONS ACCORDING TO STANDARD
OPERATING PROCEDURES.WINDS BECOMING VRB 25-35 KTS
IN VCNTY TSTMS. OTHERWISE
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...NONE.
CA...NONE.
&&
VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
DISCUSSION...MO/NOLTE
AVIATION...PERCHA
FIRE WEATHER...VASQUEZ
In the hours before
Special weather statement, Aug 25, 4:05 PM MST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
405 PM MST TUE AUG 25 2015
AZZ024-028-252345-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY AZ-
SOUTHERN GILA/TONTO NF FOOTHILLS AZ-
405 PM MST TUE AUG 25 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL GILA...EAST CENTRAL MARICOPA AND NORTHEASTERN PINAL
COUNTIES
UNTIL 445 PM MST
AT 405 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SUPERIOR...MOVING NORTH AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FLORENCE...SUPERIOR...QUEEN VALLEY...TOP OF THE WORLD...BOYCE
THOMPSON ARBORETUM...AND FLORENCE JUNCTION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3353 11086 3321 11092 3324 11094 3324 11097
3310 11115 3300 11130 3307 11138 3342 11139
3361 11120
TIME...MOT...LOC 2305Z 186DEG 23KT 3323 11112
INIGUEZSpecial weather statement, Aug 25, 4:44 PM MST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
444 PM MST TUE AUG 25 2015
AZZ023-027-028-260030-
GREATER PHOENIX AREA AZ-NORTHWEST AND NORTH CENTRAL PINAL COUNTY AZ-
SOUTHWEST MARICOPA COUNTY AZ-
444 PM MST TUE AUG 25 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL MARICOPA AND CENTRAL PINAL COUNTIES
UNTIL 530 PM MST
AT 442 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BAPCHULE...OR 8 MILES SOUTH OF SUN LAKES...MOVING NORTHEAST AT 35
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM ALONG WITH
BLOWING DUST BRIEFLY REDUCING VISIBILITY DOWN TO ONE-HALF MILE
QUICKLY FOLLOWED BY HEAVY RAINFALL...AND FREQUENT LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
PHOENIX...MESA...CHANDLER...GILBERT...TEMPE...CASA GRANDE...APACHE
JUNCTION...FLORENCE...COOLIDGE...SUN LAKES...EAST MESA...MARICOPA...
AND QUEEN CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING
DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE
AND PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3285 11160 3306 11214 3328 11221 3345 11206
3350 11183 3338 11152 3326 11132 3300 11139
TIME...MOT...LOC 2342Z 205DEG 30KT 3311 11192
INIGUEZLocal storm report, Aug 25, 4:47 PM MST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
447 PM MST TUE AUG 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM DUST STORM 2 W CASA GRANDE 32.90N 111.78W
08/25/2015 PINAL AZ TRAINED SPOTTER
VSBY 0.25 MILES. MEASURED WIND GUST 44 MPH
&&
EVENT NUMBER PSR1500160
KINCAIDLocal storm report, Aug 25, 5:05 PM MST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
505 PM MST TUE AUG 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM DUST STORM 4 SSW FIREBIRD LAKE 33.22N 111.99W
08/25/2015 MARICOPA AZ AMATEUR RADIO
VSBY 25 YARDS AT 347 AND RIGGS RD
&&
EVENT NUMBER PSR1500161
KINCAIDSpecial weather statement, Aug 25, 5:08 PM MST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
508 PM MST TUE AUG 25 2015
AZZ024-260100-
SOUTHERN GILA/TONTO NF FOOTHILLS AZ-
508 PM MST TUE AUG 25 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN GILA...NORTHEASTERN MARICOPA AND NORTHERN PINAL
COUNTIES
UNTIL 600 PM MST
AT 507 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
APACHE LAKE...OR 12 MILES SOUTHWEST OF ROOSEVELT...MOVING NORTH AT 25
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROOSEVELT...TONTO NATIONAL MONUMENT...FOUR PEAKS...APACHE LAKE...
ROOSEVELT DAM...TONTO BASIN AND TORTILLA FLAT...AND LAKE ROOSEVELT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
IF ON OR NEAR LAKE ROOSEVELT...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3382 11118 3365 11110 3351 11116 3343 11135
3374 11155 3386 11122
TIME...MOT...LOC 0007Z 161DEG 23KT 3356 11130
INIGUEZSpecial weather statement, Aug 25, 5:23 PM MST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
523 PM MST TUE AUG 25 2015
AZZ023-024-028-260100-
GREATER PHOENIX AREA AZ-NORTHWEST AND NORTH CENTRAL PINAL COUNTY AZ-
SOUTHERN GILA/TONTO NF FOOTHILLS AZ-
523 PM MST TUE AUG 25 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL MARICOPA AND NORTHWESTERN PINAL COUNTIES
UNTIL 600 PM MST
AT 521 PM MST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR DOWNTOWN MESA TO
ARIZONA MILLS MALL TO NEAR SOUTH MOUNTAIN PARK...AND MOVING NORTH AT
30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. THE
LEADING EDGE OF THE STORMS WILL INCLUDE DUST QUICKLY FOLLOWED BY
HEAVY RAIN...BOTH REDUCING VISIBILITY TO NEAR ONE-QUARTER MILE.
FREQUENT LIGHTNING IS ALSO OCCURRING WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PHOENIX...MESA...GLENDALE...SCOTTSDALE...GILBERT...TEMPE...
AVONDALE...APACHE JUNCTION...FOUNTAIN HILLS...PARADISE VALLEY...
TOLLESON...AND LAVEEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING
DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO PONDING OF WATER ON ROADWAYS. DRIVE WITH CAUTION.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3369 11168 3372 11202 3353 11228 3342 11232
3324 11219 3335 11199 3338 11173 3334 11151
3347 11150
TIME...MOT...LOC 0021Z 175DEG 25KT 3340 11180 3339 11197 3329 11211
INIGUEZThunderstorm Wind, Maricopa
- When
- August 25, 5:50 PM MST to 6:00 PM MST
- Where
- Maricopa County, 0.9 mi SE of Helena
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 33.360, -111.920
Thunderstorms developed across portions of the greater Phoenix metropolitan area during the afternoon hours on August 25th, and some of them affected the communities of Tempe and Ahwatukee. The stronger storms produced gusty and damaging outflow winds estimated to be in excess of 50 mph. At 1800MST, a trained spotter 2 miles southeast of Tempe reported that trees were snapped and blown over, blocking the road at the intersection of Redmon Drive and Newberry road. About 10 minutes earlier, an amateur radio operator reported that a 10 inch diameter tree snapped due to high winds and was blown over about 1 mile south of Ahwatukee. The downed tree also blocked the street where it fell. Fortunately there were no reports of injuries due to the falling trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in New Hampshire, August 25, 2015$95,000 · 3 events
- Damaging Winds and Lightning Strikes in Arizona, August 25, 2015$40,000 · 55 kt wind · 4 events
- Damaging Winds in Massachusetts, August 25, 2015$25,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in Texas, August 25, 2015$21,000 · 1 in hail · 5 events
- Drought in Texas, August 25 to 31, 201510 events
- Drought in Louisiana, August 25 to 31, 20159 events
- Lightning Strike in South Carolina, August 25, 20151 injured · 1 event
- Damaging Winds in Texas, August 25, 201552 kt wind · 8 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 25, 20157 events
- Damaging Winds in Texas, August 25, 201559 kt wind · 4 events
- Hail and Damaging Winds in New Hampshire, August 25, 20151 in hail · 3 events
- Flood and Damaging Wind in Connecticut, August 25, 2015$5,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 592782.